Ohio, 2004

Hail and Damaging Winds in Ohio, June 14, 2004

June 14, 2004 · NWS CLE · 29 events in 27 counties and zones

27 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$547,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 2:11 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 14, 2:11 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT MON JUN 14 2004

.DISCUSSION...
BOW ECHO IS RACING RAPIDLY EAST ACROSS THE AREA THIS AFTERNOON.
LINE IS INTENSIFYING AND INCREASING IN AREAL COVERAGE WITH TIME.
UNSTABLE ATMOSPHERE AHEAD OF THE BOW ECHO WILL SUSTAIN ACTIVITY AS
IT MOVES EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS WITH POTENTIAL FOR
LARGE HAIL.  RAINFALL AMOUNTS APPEAR TO BE AROUND ONE INCH WITH THE
LINE WHICH HELPS WITH FLOODING POTENTIAL ACROSS THE AREA.

AFTER LINE MOVES THROUGH THE AREA THIS EVENING...WILL KEEP MENTION
OF A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME
WESTERN PORTIONS OF THE AREA AND CHANCE POPS IN THE EAST.  WEAK
SHORTWAVE MOVES EAST OF THE AREA WITH THE BOW ECHO FOLLOWED BY
ANOTHER SHORTWAVE TROUGH MOVING EAST ACROSS THE AREA OVERNIGHT
TONIGHT. NVA BEGINS TO BUILD INTO THE AREA AFTER MIDNIGHT TO BEGIN
SETTING UP A PATTERN OF DRY WEATHER FOR TUESDAY THROUGH AT LEAST
WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY
AND SHIFT EAST BY TUESDAY NIGHT.  AIR MASS WILL REMAIN QUITE WARM ON
TUESDAY WITH LOWS TONIGHT AND TUESDAY NIGHT IN THE 60S AND HIGHS ON
TUESDAY IN THE MIDDLE LOWER TO MIDDLE 80S.

ANOTHER TROUGH WILL APPROACH THE FORECAST AREA WEDNESDAY AND WILL
BRING A SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA ONCE AGAIN.
UPPER LEVEL VORT MAX WILL LIFT NORTH INTO THE FORECAST AREA
WEDNESDAY NIGHT BRINGING THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA. WARM FRONT WILL LIFT NORTH ACROSS THE
FORECAST AREA WEDNESDAY AFTERNOON WHERE IT WILL BECOME NEARLY
STATIONARY OVER LAKE ERIE WHILE A WEAK WAVE OF LOW PRESSURE MOVES
NORTHEAST ALONG THE BOUNDARY THURSDAY.

AFTER WAVE MOVES EAST OF THE AREA...THE WHOLE PACKAGE SHIFTS SOUTH
OF THE FORECAST AREA THURSDAY NIGHT SETTING UP FOR A DRY DAY ON
FRIDAY.  WILL ALSO KEEP SATURDAY DRY FOR NOW AS NEXT STORM SYSTEM
TRACKS TOWARD THE FORECAST AREA.  PRECIPITATION MAY HOLD OFF UNTIL
SATURDAY EVENING.  SYSTEM WILL MOVE FAIRLY FAST THROUGH THE AREA BUT
WILL CARRY A CHANCE INTO SUNDAY FOR MORE SHOWERS AND THUNDERSTORMS.

CONSENSUS IS THAT UPPER LEVEL SYSTEM WILL STAY FAR ENOUGH NORTH IN
CANADA THAT WE CAN LEAVE MONDAY DRY FOR NOW.

EXPECTING A BIT OF A COOL DOWN AS BROAD UPPER LEVEL TROUGH SETS UP
NORTH OF THE FORECAST AREA BUT ZONAL FLOW WILL DOMINATE THE FORECAST
AREA PUMPING COOL AIR MASS INTO THE AREA.  HIGHS WILL BE IN THE
LOWER 70S WITH A WARMING TREND INTO THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH IN EFFECT FOR LUCAS...WOOD...HANCOCK...OTTAWA...
SANDUSKY...SENECA...WYANDOT...ERIE...HURON...ASHLAND...MARION...
MORROW...CRAWFORD...LORAIN...CUYAHOGA...MEDINA...ASHLAND...
RICHLAND...KNOX...HOLMES...WAYNE...STARK...AND SUMMIT UNTIL 1 AM
TUESDAY.
SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN OHIO UNTIL 6 PM.
PA...NONE.

&&

LOMBARDY
Hazardous weather outlook, Jun 14, 6:18 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
718 AM EDT MON JUN 14 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141417-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
718 AM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT.
MOIST AND UNSTABLE AIR IS ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA.  THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.  SOME OF
THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT.  ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE WEDNESDAY AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 14, 12:13 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
113 PM EDT MON JUN 14 2004

OHZ003-006>008-017-018-027-028-141906-
CRAWFORD OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-
WOOD OH-WYANDOT OH-
113 PM EDT MON JUN 14 2004

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM...
...FLOOD WATCH IS IN EFFECT UNTIL 1 AM...

A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE THROUGH
NORTHERN INDIANA AT 50 MILES AN HOUR.  WITH THIS CURRENT MOVEMENT
THIS LINE OF STORMS WILL ENTER NORTHWEST OHIO AROUND 2 PM AND INTO
THE TOLEDO...BOWLING GREEN AND FINDALY METRO AREAS BY 3 PM.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND
HEAVY RAIN.  A FLOOD WATCH ALSO REMAINS IN EFFECT FOR MUCH OF THE
AREA.  RAINFALL AMOUNTS OF LESS THAN AN INCH AN HOUR COULD BEGIN TO
PRODUCE FLOODING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The Cleveland radar (KCLE), 61 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
June 14, 2:25 PM EST to 2:48 PM EST
Where
Lucas County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
41.183, -81.200

Thunderstorm winds downed several trees and dozens of large limbs across the county. A garage was heavily damaged by a fallen tree in Toledo.

Thunderstorm Wind, Wood

When
June 14, 2:45 PM EST to 3:00 PM EST
Where
Wood County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
40.933, -83.083

Thunderstorm winds downed a few trees and large limbs across the county. A mobile home in Rudolph was damaged by a fallen tree.

Thunderstorm Wind, Hancock

When
June 14, 2:45 PM EST
Where
Hancock County, Findlay
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.400, -83.633

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Seneca

When
June 14, 3:10 PM EST to 3:14 PM EST
Where
Seneca County, Bascom
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
40.867, -82.300

Thunderstorm winds downed six trees in Fostoria and a few more south of Bascom. A home in Fostoria was heavily damaged by a fallen tree.

Thunderstorm Wind, Ottawa

When
June 14, 3:15 PM EST
Where
Ottawa County, Marblehead
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
41.400, -82.817

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Crawford

When
June 14, 3:30 PM EST
Where
Crawford County, Benton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.717, -82.067

Thunderstorm winds downed one tree and one large limb.

Thunderstorm Wind, Wyandot

When
June 14, 3:30 PM EST
Where
Wyandot County, Upper Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -82.567

Thunderstorm winds downed one tree and several large limbs.

Thunderstorm Wind, Erie

When
June 14, 3:40 PM EST
Where
Erie County, Castalia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
41.717, -81.250

Thunderstorm winds downed one tree and one large limb.

Thunderstorm Wind, Huron

When
June 14, 3:55 PM EST
Where
Huron County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -82.833

Thunderstorm winds downed many trees across the county.

Thunderstorm Wind, Lorain

When
June 14, 4:05 PM EST to 4:20 PM EST
Where
Lorain County, Countywide
Measured
57 kt (66 mph) measured gust
Property damage
$90,000
Reported by
EMERGENCY MANAGER
Coordinates
41.467, -81.683

A 65 mph thunderstorm wind gust was measured in Elyria. Around three dozen trees were downed in the county. At least two homes in North Ridgeville were damaged by fallen trees.

Thunderstorm Wind, Marion

When
June 14, 4:10 PM EST
Where
Marion County, Caledonia
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
41.467, -80.767

Thunderstorm winds downed one tree and several large limbs.

Thunderstorm Wind, Richland

When
June 14, 4:18 PM EST to 4:40 PM EST
Where
Richland County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.250, -80.883

Thunderstorm winds downed over two dozen trees across the county.

Thunderstorm Wind, Ashland

When
June 14, 4:20 PM EST to 5:45 PM EST
Where
Ashland County, Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.967, -81.117

Thunderstorm winds downed a few trees in the county.

Thunderstorm Wind, Morrow

When
June 14, 4:25 PM EST
Where
Morrow County, Mt Gilead
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.633, -83.650

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Medina

When
June 14, 4:30 PM EST
Where
Medina County, Medina
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.167, -81.517

Thunderstorm winds downed one tree and a few large limbs.

Thunderstorm Wind, Cuyahoga

When
June 14, 4:40 PM EST
Where
Cuyahoga County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
40.417, -82.467

Thunderstorm winds downed several trees across the county.

Thunderstorm Wind, Wayne

When
June 14, 4:50 PM EST
Where
Wayne County, Craigton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
DEPT OF HIGHWAYS
Coordinates
41.133, -83.283

Thunderstorm winds downed trees near Craigton and Shreve.

Thunderstorm Wind, Summit

When
June 14, 5:00 PM EST to 5:25 PM EST
Where
Summit County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
40.833, -83.283

Thunderstorm winds downed several trees and large limbs across the county.

Thunderstorm Wind, Lake

When
June 14, 5:00 PM EST
Where
Lake County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -81.200

Thunderstorm winds downed several trees in the eastern half of the county.

Thunderstorm Wind, Portage

When
June 14, 5:10 PM EST
Where
Portage County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -80.750

Thunderstorm winds downed over two dozen trees in the county. Trees were reported downed in Ravenna, Kent, Aurora, Brimfield, Mantua and Shalersville.

Hail, Geauga

When
June 14, 5:13 PM EST
Where
Geauga County, Thompson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.550, -81.933

Penny size hail was observed.

Thunderstorm Wind, Geauga

When
June 14, 5:15 PM EST to 5:30 PM EST
Where
Geauga County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.750, -80.750

Thunderstorm winds downed many trees and large limbs across the county.

Thunderstorm Wind, Ashtabula

When
June 14, 5:25 PM EST to 5:55 PM EST
Where
Ashtabula County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
40.783, -82.533

Thunderstorm winds downed several trees and large limbs across the county.

Thunderstorm Wind, Trumbull

When
June 14, 5:25 PM EST
Where
Trumbull County, Leavittsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
41.283, -82.117

Thunderstorm winds downed several trees.

Thunderstorm Wind, Holmes

When
June 14, 5:30 PM EST to 5:55 PM EST
Where
Holmes County, Countywide
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
TRAINED SPOTTER
Coordinates
40.633, -82.967

Thunderstorm winds downed over two dozen trees and large limbs across the county.

Thunderstorm Wind, Trumbull

When
June 14, 5:30 PM EST to 5:50 PM EST
Where
Trumbull County, Greene Center
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
41.550, -82.750

Thunderstorm winds estimated at 70 mph downed many trees in northern Trumbull County.

Hail, Mahoning

When
June 14, 5:40 PM EST
Where
Mahoning County, Austintown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -83.650

Penny size hail was observed north of Austintown.

Thunderstorm Wind, Stark

When
June 14, 5:45 PM EST
Where
Stark County, Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.700, -81.050

Thunderstorm winds downed several trees in Lexington Township.

Thunderstorm Wind, Knox

When
June 14, 6:10 PM EST
Where
Knox County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -81.867

Thunderstorm winds downed several trees in the eastern and southern portions of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408548, 5407944, 5407948, 5408549, 5408550, 5407858, 5407861, 5408546, 5408634, 5408551, 5407859, 5407860, 5407957, 5408630, 5407951, 5408547, 5408631, 5407947, 5407954, 5407956, 5407949, 5407950, 5407946, 5408633, 5407945, 5408632, 5407952, 5407953, 5407955.